Anaphylactic reaction to carboplatin diagnosed by skin testing-a reliable tool in platinum-based immediate-type hypersensitivity reactions.

Publication date: May 20, 2022

Immediate-type hypersensitivity reactions (IHRs) to carboplatin (CA) are most commonly reported in ovarian cancer patients. A 54-year-old woman with stage IV melanoma suffering from metastasis in the entire right lower extremity was presented to our allergy outpatient clinic for diagnostic work-up due to an anaphylactic reaction with palmoplantar erythema, conjunctivitis along with facial erythema, and an incipient decrease in blood pressure during a chemotherapy regimen with dacarbazine and carboplatin upon re-administration. A subsequently carried out allergological work-up with skin testing (ST) revealed CA to be the culprit drug, whereas cisplatin (CI) was confirmed to be a safe alternative for the patient for following treatments. Here, we report a case of an IHR to carboplatin in a melanoma patient, with CI serving as a safe alternative diagnosed by skin testing.

Concepts Keywords
Carboplatin
Old
Outpatient
Ovarian
Platinum

Semantics

Type Source Name
drug DRUGBANK Cisplatin
drug DRUGBANK Dacarbazine
disease MESH conjunctivitis
disease MESH erythema
disease MESH metastasis
pathway KEGG Melanoma
disease MESH melanoma
disease MESH ovarian cancer
disease MESH hypersensitivity
drug DRUGBANK Platinum
drug DRUGBANK Carboplatin
disease MESH Anaphylactic reaction

Original Article

Leave a Comment

Your email address will not be published.